High Wind, Benton
- When
- February 25, 12:00 AM CST to 4:00 AM CST
- Where
- Benton forecast zone
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.295, -93.288 (the zone’s center; the record gives no point)
A powerful late winter storm intensified as it moved across the central United States. The increased pressure gradient allowed winds to increase rapidly in a short period of time.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A powerful late winter storm intensified as it moved across the central United States. The increased pressure gradient allowed winds to increase rapidly in a short period of time. Winds were sustained around 50 mph across portions of central and south central Missouri between midnight and 4 am. Numerous trees and power lines were blown down from the western Lake of the Ozarks, southeast across south central Missouri. The hardest hit area was near Belle, in the northeastern part of Maries county, where four barns were destroyed, plus damage occurred to numerous homes, and a storage building.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 24, 8:38 PM CST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 838 PM CST SAT FEB 24 2001 UPDATED ZONES MAINLY TO CLEAR OUT THE PCPN AND TSRA. NO WATCHES/WARNINGS IN AFFECT ACROSS CWA. WILL GO WITH PARTLY CLOUDY AND WORD BREEZY SW WINDS. KEPT MENTION OF SHRA IN ERN ZONES TIL MIDNIGHT...THEN PARTLY CLOUDY. ALSO ARRANGED ZONES TO ACCOUNT FOR CLEARING DUE TO DRY SLOT MOVING INTO CWA. .SGF...NONE. SS
MOZ070-071-083-098-106-250100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 628 PM CST SAT FEB 24 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MISSOURI. COUNTIES CLEARED FROM THE WATCH INCLUDE DENT...OREGON...PHELPS... PULASKI...AND SHANNON. THE LINE OF SEVERE THUNDERSTORMS THAT PRODUCED WIDESPREAD WIND DAMAGE ACROSS PORTIONS OF SOUTHERN MISSOURI THIS AFTERNOON...HAS PUSHED EAST OF THE AREA. SCATTERED SHOWERS WILL AFFECT CENTRAL AND SOUTH CENTRAL MISSOURI THROUGH 9 PM...HOWEVER NO ADDITIONAL SEVERE WEATHER IS EXPECTED. BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1125 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM SCAMMON KS FLOOD
02/23/01 CHEROKEE HIGHWAY 102 AND K7
REPORTED CLOSED DUE TO
HIGH WATER. CLEM ROAD
EAST OF 69 HIGHWAY ALSO
REPORTED FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIALS.
1100 PM PITTSBURG KS FLOOD
02/23/01 CRAWFORD STREETS FLOODED IN
PITTSBURG. 1.10 INCHES
OF RAIN REPORTED WITH
THE FLOODED ROADS BY
COOP OBSERVER.
0700 AM 5 SE RESCUE MO FLOOD
02/24/01 LAWRENCE HIGHWAY 97 CLOSED DUE
TO FLOODING NEAR SPRING
RIVER.
1242 PM ANDERSON MO FLOOD
02/24/01 MCDONALD FLOODING REPORTED ALONG
INDIAN CREEK AND THE
ELK RIVER.
1249 PM ANDERSON MO FLOOD
02/24/01 MCDONALD FLOODING CONTINUED
ALONG INDIAN CREEK AND
ELK RIVER.
CONTINUATION OF 1242 PM
REPORT.
0100 PM NOEL MO WIND DAMAGE
02/24/01 MCDONALD TREES UPROOTED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0104 PM NEOSHO MO FLOOD
02/24/01 NEWTON FLOODING IN NEOSHO AND
SWEETWATER. H AND HH
EAST OF NEOSHO FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0108 PM NEOSHO MO WIND DAMAGE
02/24/01 NEWTON TREES BLOWN DOWN IN
NEOSHO. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0120 PM GRANBY MO WIND DAMAGE
02/24/01 NEWTON ROOF BLOWN OFF SHED.
REPORTED BY LAW
ENFORCEMENT.
0125 PM (UMN)MONETT MO 59 MPH TSTM GUST
02/24/01 BARRY
0125 PM 5 N (UMN)MONETT MO 60 MPH TSTM GUST
02/24/01 LAWRENCE
0133 PM CASSVILLE MO FLOOD
02/24/01 BARRY MCDOWELL BRIDGE IN SE
BARRY COUNTY FLOODED.
0143 PM VERONA MO 65 MPH TSTM GUST
02/24/01 LAWRENCE REPORTED BY PUBLIC.
0150 PM BOULDER CITY MO WIND DAMAGE
02/24/01 NEWTON TREES UPROOTED. MINOR
STRUCTURAL DAMAGE.
0200 PM 5 S FAIR GROVE MO WIND DAMAGE
02/24/01 GREENE TREE DOWN NEAR FARM
ROAD 219 AND 60.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0220 PM SPRINGFIELD MO FLOOD
02/24/01 GREENE STREET FLOODING IN THE
CITY OF SPRINGFIELD.
0255 PM TANEYVILLE MO .75 INCH HAIL
02/24/01 TANEY REPORTED BY PUBLIC.
0305 PM CRANE MO FLOOD
02/24/01 STONE SHILO ROAD COVERED WITH
WATER JUST EAST OF
HIGHWAY 13.
0319 PM DOGWOOD MO WIND DAMAGE
02/24/01 DOUGLAS TREES UPROOTED AND
MINOR STRUCTURAL
DAMAGE. REPORTED BY
STORM SPOTTER.
0330 PM 5 E SEYMOUR MO TORNADO
02/24/01 WEBSTER TORNADO SIGHTED BY
EYEWITNESS PER COUNTY
EMERGENCY MANAGEMENT.
ROOF TORN OFF A HOME
AND SEVERAL BARNS AND
OUTBUILDINGS DAMAGED
ALONG HIGHWAY 60 NEAR
THE WEBSTER AND WRIGHT
COUNTY BORDER. NWS TO
CONDUCT STORM SURVEY.
0340 PM CEDAR GAP MO TORNADO
02/24/01 WRIGHT OUTBUILDINGS DAMAGED
ALONG HIGHWAY
60...PROBABLE
CONTINUATION OF
TORNADIC DAMAGE PATH
FROM 5E OF SEYMOUR.
REPORTED BY PUBLIC.
0405 PM GENTRYVILLE MO WIND DAMAGE
02/24/01 DOUGLAS 800 YARD SWATH OF TREE
DAMAGE REPORTED BY LAW
ENFORCEMENT.
0431 PM ALBA MO FLOOD
02/24/01 JASPER SPRING RIVER BRIDGE
NEAR ALBA REPORTED
FLOODED. 37 HWY NORTH
OF REED FLOODED.
0435 PM OZARK MO FLOOD
02/24/01 CHRISTIAN TRACKER
ROAD...RIVERDALE ROAD
IN OZARK FLOODED. ALSO
U HIGHWAY FLOODED.
0435 PM SPRINGFIELD MO FLOOD
02/24/01 GREENE FLOODED ROADS CONTINUED
IN SPRINGFIELD. SCENIC
AND GOLDEN NEAR WALNUT
LAWN. ALSO...CC HWY
BETWEEN 13 AND H FLOODED.
0435 PM YUKON MO WIND DAMAGE
02/24/01 TEXAS TREES AND POWER LINES
REPORTED DOWN NEAR
YUKON BY STORM CHASERS.
0439 PM 5 SE RESCUE MO FLOOD
02/24/01 LAWRENCE NUMEROUS CREEKS
FLOODED. 20/90
INTERSECTION CLOSED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0443 PM 3 SW BOSTON MO FLOOD
02/24/01 BARTON HWY 126 WEST OF US71
FLOODED.
0500 PM MOUNTAIN VIEW MO WIND DAMAGE
02/24/01 HOWELL TREE DAMAGE REPORTED.
0500 PM THORNFIELD MO FLOOD
02/24/01 OZARK ROUTE 95 ON BRYANT
RIVER CLOSED. ALSO T
HIGHWAY CLOSED DUE TO
FLOODING.
0509 PM SCAMMON KS FLOOD
02/24/01 CHEROKEE CLEM ROAD STILL FLOODED
3 MI. EAST OF 69 HWY.
0530 PM GENTRYVILLE MO FLOOD
02/24/01 DOUGLAS NUMEROUS STREAMS AND
CREEKS
FLOODED...RESULTING IN
ROAD CLOSURES.
0600 PM WEST PLAINS MO FLOOD
02/24/01 HOWELL ALL LOW WATER CROSSINGS
AND NUMEROUS ROADS
CLOSED DUE TO FLOODING.
TIME ESTIMATED.
0600 PM HOUSTON MO FLOOD
02/24/01 TEXAS WALNUT STREET IN
HOUSTON CLOSED. OTHER
LOW WATER CROSSINGS
FLOODED ACROSS THE
COUNTY. REPORTED BY
LAW ENFORCEMENT.The national radar mosaic for the moment the first event began.
14 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234718, 5234719, 5234720, 5234721, 5234722, 5234723, 5234724, 5234725, 5234726, 5234727, 5234728, 5234729, 5234730, 5234731.